Alert archive / Kentucky / River Flood Advisories in 2022
River Flood Advisory 21, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Feb 4, 2022, 5:05 AM EST for Lee County, Kentucky. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2022, 5:05 AM EST (10:05 UTC)
- Expired
- Feb 6, 2022, 1:28 AM EST
- In force
- 44 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 18.07 ft at Feb 4, 2022, 11:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
081
WGUS83 KJKL 041005
FLSJKL
Flood Advisory
National Weather Service Jackson KY
505 AM EST Fri Feb 4 2022
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
Kentucky River near Ravenna affecting Estill County.
Kentucky River at Heidelberg affecting Lee County.
For the Kentucky River...including Heidelberg, Ravenna...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued by 11 AM.
&&
KYC065-042100-
/O.NEW.KJKL.FL.Y.0022.220204T1005Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Feb 4 2022
...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO EARLY MONDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Kentucky River near Ravenna.
* WHEN...From early this morning to early Monday morning.
* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road,
Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood
in several places.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Friday the stage was 16.5 feet.
- Forecast...The river is expected to rise to a crest of 20.9
feet by Saturday morning.
- Action stage is 17.0 feet.
- Flood stage is 21.0 feet.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
KYC129-042100-
/O.NEW.KJKL.FL.Y.0021.220204T1005Z-220207T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Feb 4 2022
...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO SUNDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Kentucky River at Heidelberg.
* WHEN...From early this morning to Sunday evening.
* IMPACTS...At 20.0 feet, Low lying areas flood.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Friday the stage was 15.3 feet.
- Forecast...The river is expected to rise to a crest of 19.1
feet just after midnight tonight.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
GEOGERIAN7 follow-up statements
039
WGUS83 KJKL 041554
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1054 AM EST Fri Feb 4 2022
...The Flood Advisory continues for the following rivers in
Kentucky...
Kentucky River near Ravenna affecting Estill County.
Kentucky River at Heidelberg affecting Lee County.
For the Kentucky River...including Heidelberg, Ravenna...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued 6 PM.
&&
KYC065-042300-
/O.CON.KJKL.FL.Y.0022.000000T0000Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Fri Feb 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Flooding caused by excessive rainfall expected.
* WHERE...Kentucky River near Ravenna.
* WHEN...Until early Monday morning.
* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road,
Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood
in several places.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Friday the stage was 16.5 feet.
- Forecast...The river is expected to rise to a crest of 20.9
feet tomorrow morning.
- Action stage is 17.0 feet.
- Flood stage is 21.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
KYC129-042300-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220207T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Fri Feb 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Flooding caused by excessive rainfall expected.
* WHERE...Kentucky River at Heidelberg.
* WHEN...Until Sunday evening.
* IMPACTS...At 20.0 feet, Low lying areas flood.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Friday the stage was 15.3 feet.
- Forecast...The river is expected to rise to a crest of 19.1
feet just after midnight tonight.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
AR457
WGUS83 KJKL 042301
FLSJKL
Flood Advisory
National Weather Service Jackson KY
601 PM EST Fri Feb 4 2022
...The Flood Advisory continues for the following rivers in
Kentucky...
Kentucky River near Ravenna affecting Estill County.
Kentucky River at Heidelberg affecting Lee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued by 11 PM.
&&
KYC065-051115-
/O.EXT.KJKL.FL.Y.0022.000000T0000Z-220207T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
601 PM EST Fri Feb 4 2022
...FLOOD ADVISORY NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River near Ravenna.
* WHEN...Until Sunday evening.
* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road,
Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood
in several places.
* ADDITIONAL DETAILS...
- At 5:15 PM EST Friday the stage was 19.1 feet.
- Forecast...The river is expected to rise to a crest of 19.7
feet by Saturday morning.
- Action stage is 17.0 feet.
- Flood stage is 21.0 feet.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
KYC129-051115-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
601 PM EST Fri Feb 4 2022
...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River at Heidelberg.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 20.0 feet, Low lying areas flood.
* ADDITIONAL DETAILS...
- At 4:45 PM EST Friday the stage was 17.8 feet.
- Forecast...The river is expected to rise to a crest of 18.5
feet just after midnight tonight.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
GEOGERIAN627
WGUS83 KJKL 050350
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1050 PM EST Fri Feb 4 2022
...The Flood Advisory continues for the following rivers in
Kentucky...
Kentucky River near Ravenna affecting Estill County.
Kentucky River at Heidelberg affecting Lee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued by 11 AM Saturday.
&&
KYC065-051600-
/O.CON.KJKL.FL.Y.0022.000000T0000Z-220207T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1050 PM EST Fri Feb 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River near Ravenna.
* WHEN...Until Sunday evening.
* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road,
Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood
in several places.
* ADDITIONAL DETAILS...
- At 5:15 PM EST Friday the stage was 19.1 feet.
- Forecast...The river is expected to rise to a crest of 19.7
feet by early Saturday morning.
- Action stage is 17.0 feet.
- Flood stage is 21.0 feet.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
KYC129-051600-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1050 PM EST Fri Feb 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River at Heidelberg.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 20.0 feet, Low lying areas flood.
* ADDITIONAL DETAILS...
- At 4:45 PM EST Friday the stage was 17.8 feet.
- Forecast...The river is nearing its crest, but will continue
to run high through Saturday.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
GEOGERIAN314
WGUS83 KJKL 050355
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1055 PM EST Fri Feb 4 2022
...The Flood Advisory is extended for the following rivers in
Kentucky...
Kentucky River near Ravenna affecting Estill County.
...The Flood Advisory continues for the following rivers in
Kentucky...
Kentucky River at Heidelberg affecting Lee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued by 11 AM Saturday.
&&
KYC065-051600-
/O.EXT.KJKL.FL.Y.0022.000000T0000Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST Fri Feb 4 2022
...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River near Ravenna.
* WHEN...Until early Monday morning.
* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road,
Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood
in several places.
* ADDITIONAL DETAILS...
- At 10:15 PM EST Friday the stage was 19.5 feet.
- Forecast...The river is expected to rise to a crest of 19.7
feet by early Saturday morning.
- Action stage is 17.0 feet.
- Flood stage is 21.0 feet.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$
KYC129-051600-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST Fri Feb 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Kentucky River at Heidelberg.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 20.0 feet, Low lying areas flood.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Friday the stage was 18.1 feet.
- Forecast...The river is nearing its crest, but will continue
to run high through Saturday.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
GEOGERIAN883
WGUS83 KJKL 051539
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1039 AM EST Sat Feb 5 2022
...The Flood Advisory continues for the following rivers in
Kentucky...
Kentucky River at Heidelberg affecting Lee County.
For the Kentucky River...including Whitesburg, Hazard, Jackson,
Oneida, Booneville, Heidelberg, Ravenna...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
The next statement will be issued by Saturday evening.
&&
KYC129-060345-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM EST Sat Feb 5 2022
...FLOOD ADVISORY NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Flooding caused by excessive rainfall expected.
* WHERE...Kentucky River at Heidelberg.
* WHEN...Until tomorrow morning.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Saturday the stage was 17.5 feet.
- Forecast...The river is expected to fall to 12.5 feet
Thursday morning.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
CMF215
WGUS83 KJKL 060307
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1007 PM EST Sat Feb 5 2022
...The Flood Advisory continues for the following rivers in
Kentucky...
The Kentucky River near Heidelberg, affecting Lee County.
For the Kentucky River...including Heidelberg...elevated river
levels are occurring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Listen to your local radio, television, or NOAA Weather Radio for
updated information.
Additional information is available at www.weather.gov.
The next statement will be issued by 2 AM Sunday.
&&
KYC129-060700-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T0700Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1007 PM EST Sat Feb 5 2022
...A FLOOD ADVISORY IS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...High water caused by excessive rainfall persists.
* WHERE...The advisory is for the Kentucky River near Heidelberg.
* WHEN...The advisory is in effect until late tonight.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Saturday the stage was 16.1 feet.
- Forecast...The river is expected to fall to 12.5 feet by
Thursday morning.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
HAL006
WGUS83 KJKL 060628
FLSJKL
Flood Advisory
National Weather Service Jackson KY
128 AM EST Sun Feb 6 2022
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Kentucky River at Heidelberg affecting Lee County.
KYC129-060730-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-220206T0628Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
128 AM EST Sun Feb 6 2022
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for
the Kentucky River at Heidelberg.
* ADDITIONAL DETAILS...
- At 12:45 AM EST Sunday the stage was 15.9 feet.
- Forecast...The river is receding and is expected to continue
receding over the next several days.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
BBWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 3:28 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 4, 3:28 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 328 AM EST Fri Feb 4 2022 .UPDATE... Issued at 138 AM EST FRI FEB 4 2022 Hourly grids were updated based on recent observations and trends. This led to no substantial changes at this time. UPDATE Issued at 1033 PM EST THU FEB 3 2022 Continuing to monitor temperatures and precipitation with respect to the expected transition to wintry mix. Updated temperatures post-storm and adjusted timing of PoP. Lastly, updated the QPF to reflect current trends from WPC. In general, this has resulted in lower ice amounts due to a slower onset of colder air. && .SHORT TERM...(This evening through Friday night) Issued at 530 PM EST THU FEB 3 2022 21Z sfc analysis shows a potent area of low pressure riding into eastern Kentucky from the southwest. This is working northeast along a slowly approaching Arctic boundary pushing in from the northwest. This wave is holding up the arrival of the coldest air for a bit longer, though. Winds are south at 5 to 10 mph ahead of the front and north to northeast at around 10 mph with gusts to 20 mph behind it. Areas of fog are also noted with the rain showers - mainly affecting the ridges. Temperatures (and dewpoints) vary from the low 30s northwest to the mid 50s in the southeast near the center of the low. The temperature of 36 degrees at SME compared to 57 at LOZ shows the sharpness of the boundary well. So far, there has not been reports of anything but liquid rain for the CWA but that should be changing soon starting in Fleming County with freezing rain likely on the doorstep of our coverage area. The models are in fairly good agreement aloft through the short term portion of the forecast. They all depict deep layer southwest flow over Kentucky owing to our position northwest of a very strong ridge over Florida and anomalously large troughing over center of the nation. Troughing strengthens to our northwest through the night as it moves into the Ohio Valley dragging a distinct tail back to northern Mexico. A strong impulse then moves through the state later Friday while the 5h trough axis approaches that evening, pushed by another, much beefier, impulse moving into the region from the northwest. This latter feature bottoms out over Kentucky Friday night and pushes across the JKL CWA by 12Z Saturday - fastest in the GFS rather than the NAM and ECMWF. Despite the increasing model spread late have favored the NBM for the bulk of the short term forecast though with significant adjustments for temperatures tonight and also higher PoPs for the storm into Friday. Sensible weather will feature a very dynamic system continuing to bring in moderate to heavy amounts of rain across the area likely leading to some flood issues through at least the evening. Of equal or higher concern is the southeast surge of the Arctic air moving deeper into the CWA once the sfc low moves past. This will take the overrunning pcpn and freeze it at the sfc on account of the deep layer of warm air aloft. In textbook Nordic model style the rain will be replaced by a period of freezing rain and then eventually sleet as the cold air deepens before the warm layer departs leaving the pcpn to end as light snow. This process occurs from northwest to southeast through the evening and overnight with the cold air and heavier pcpn combining the longest along and north of the I-64 corridor resulting in a potential for large accumulations of ice. For that reason an ice storm warning is now in effect there. Further south the residency of the freezing rain and sleet will be more limited cutting the icing down to more manageable levels and that is the tier with the winter storm warning. Meanwhile, points further south and east will see a smaller window of the frozen transition limiting accumulations even further and more of just a nuisance. The cold air settles in completely on Friday with upslope flow and ample moisture around to likely continue the snow showers through the day most places. Flurries follow for the east through a good portion of the night as temperatures bottom out in the single digits to middle teens northwest to southeast. Temperatures on Friday will struggle to reach back into the low 30s in the face of continued CAA and snow showers/flurries. Adjusted the NBM temperatures through morning closer to the colder NAMNest values and also favored the higher PoPs presented by that model on Friday - but still went even higher on the PoPs and limited QPF. .LONG TERM...(Saturday night through Thursday) Issued at 328 AM EST FRI FEB 4 2022 The extended period will be pretty quiet overall. Starting in the upper levels, quasi-zonal flow is present across the Ohio Valley, as a shortwave sits across Eastern Texas, with another across the Upper Midwest. At the surface, high pressure will be pushing east, settling in the Mid Atlantic by Sunday afternoon. This will allow for a quick rebound in afternoon temps, with highs running near to slightly above the average. Into the new work week, a positively tilted wave axis will run from Southeastern Canada and down through Central New Mexico. This will support a weak low at the surface, running through the Great Lakes region, with a dry cold front passing across the Ohio and Tennessee Valleys Monday afternoon. The main impacts from this will be an increase in cloud coverage, which could linger in the east into Tuesday with the westerly flow in place. Another upper level shortwave will then dig southeast from Central Canada midweek, bringing yet another bout of increased cloud cover and the potential for a few isolated snow showers/flurries Wednesday night and Thursday morning. 00Z operational guidance hints at the opportunity, but soundings indicate mid levels may be too dry, meaning a virga effect could be in play. By Thursday night and into Friday, a surface low will traverse the Great Lakes region, dragging a cold front across the Eastern CONUS by the end of the period. Guidance shows lots of uncertainty as it relates to timing and position, with the GFS both the most bullish with QPF and in progression. The Euro is most conservative, while the Canadian is nearly dry. As such, have geared toward the NBM and no measurable precip, but did trend PoPs upward during these two time periods (Wednesday night/Thursday morning and again Thursday night and into Friday). Sensible weather through the extended will be pretty benign. Other than a few sprinkles/flurries late in the period, anticipate to stay on the dry side through at least mid week. Temperatures will vary given the passage of a front Monday, but nothing of significance. Sunday highs will top out in the mid 40s to around 50, before dropping into the upper 30s and low 40s Tuesday. These will moderate midweek, warming into the mid 40s to low 50s Thursday afternoon. As with high temperatures, lows will also vary. Good ridge/valley splits can be expected under a prime radiational cooling set up Saturday night and Sunday night, with lows in the low to mid teens to near 20 overnight Saturday and upper teens to mid 20s Sunday night. These will then increase into the mid and upper 20s by the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) ISSUED AT 135 AM EST FRI FEB 4 2022 Mainly IFR conditions will prevail through the TAF period, though some improvement to MVFR are possible late in the period for northern and western locations. Ceilings may near or even fall below airport minimums at times during the first 12 to 18 hours of the period. Rain continues to gradually change to freezing rain from northwest to southeast, with some northwest locations likely experiencing some snow or sleet mixed in. The wintry mix will taper off from west to east between 12Z and 18Z, though a few flurries cannot be ruled out after that time. The heaviest icing among the TAF sites should occur at KSYM with some icing also at remainder of the TAF sites. Winds will average north to northwest in the 5 to 10KT range through 22Z, before becoming more westerly and decreasing in speed. && .JKL WATCHES/WARNINGS/ADVISORIES... Ice Storm Warning until 10 AM EST this morning for KYZ044- 050>052. Flood Watch until 7 AM EST this morning for KYZ058>060-068-069- 079-080-083>088-104-106>120. Winter Storm Warning until 10 AM EST this morning for KYZ058>060- 068-069-079-080-104-106>109-111-112-114. Winter Weather Advisory until 3 PM EST this afternoon for KYZ083>088-110-113-115>120. && UPDATE...JP SHORT TERM...GREIF LONG TERM...BB AVIATION...JP
Hazardous weather outlook, Feb 3, 10:55 AM EST, 18 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 1055 AM EST Thu Feb 3 2022 KYZ058>060-068-069-104-106-108-111-041900- Estill-Powell-Menifee-Rockcastle-Jackson-Elliott-Morgan-Wolfe-Lee- Including the cities of Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook, West Liberty, Campton, and Beattyville 1055 AM EST Thu Feb 3 2022 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. A slow moving cold front is bringing a long-duration precipitation event to eastern Kentucky. Rain will change to freezing rain or a wintry mix of precipitation this evening and continue through tonight. Heavy rainfall could result in high water issues today and tonight. See the latest Winter Storm Warning product for more information on winter weather hazards expected in your area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wintry precipitation will taper off on Friday morning, but high water is expected to continue on rivers through Friday night. See the latest Winter Storm Warning product for more information on winter weather hazards expected in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today into Friday for heavy rain, flood, ice, and snow reports. KYZ079-080-107-109-112-114-041900- Pulaski-Laurel-Johnson-Magoffin-Breathitt-Owsley- Including the cities of Burnside, Somerset, London, Paintsville, Salyersville, Jackson, and Booneville 1055 AM EST Thu Feb 3 2022 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. A slow moving cold front is bringing a long-duration precipitation event to eastern Kentucky. Rain will change to freezing rain or a wintry mix of precipitation late this evening into tonight. Heavy rainfall could result in high water issues today and tonight. See the latest Winter Storm Warning product for more information on winter weather hazards expected in your area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wintry precipitation will taper off on Friday morning, but high water is expected to continue on rivers through Friday night. See the latest Winter Storm Warning product for more information on winter weather hazards expected in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today into Friday for heavy rain, flood, ice, and snow reports. KYZ083>088-110-113-115>120-041900- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd-Knott-Perry-Clay- Leslie-Letcher-Martin-Pike- Including the cities of Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1055 AM EST Thu Feb 3 2022 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. A slow moving cold front is bringing a long-duration precipitation event to eastern Kentucky. Rain will change to freezing rain or a wintry mix of precipitation this evening and continue through tonight. Heavy rainfall could result in high water issues today and tonight. See the latest Winter Storm Advisory product for more information on winter weather hazards expected in your area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wintry precipitation will taper off by early Friday afternoon, but high water is possible on rivers through Friday night. See the latest Winter Storm Advisory product for more information on winter weather hazards expected in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today into Friday for heavy rain, flood, ice, and snow reports. KYZ044-050>052-041900- Fleming-Montgomery-Bath-Rowan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, and Morehead 1055 AM EST Thu Feb 3 2022 ...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. A slow moving cold front is bringing a long-duration precipitation event to eastern Kentucky. Rain will change to freezing rain or a wintry mix of precipitation this afternoon to early evening. Heavy rainfall could result in a few high water issues today and tonight. See the latest Ice Storm Warning product for more information on winter weather hazards expected in your area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wintry precipitation will taper off on Friday morning, but high water is expected to continue on rivers through Friday night. See the latest Ice Storm Warning product for more information on winter weather hazards expected in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today into Friday for heavy rain, flood, ice, and snow reports. GEERTSON/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 12:36 AM EST | River Flood Advisory | JKL | Estill, Powell | 21 hr |
| Feb 4, 5:05 AM EST | River Flood Advisory | JKL | Estill | 49 hr |
| Feb 4, 6:46 PM EST | River Flood Advisory | JKL | Knox | 16 hr |
Nearby
River Flood Advisories in Kentucky, 2022Every river flood advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.